MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 6; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 6; QEW
Model Number CAT6KIT-A
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2021-01940.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the superficial femoral artery (sfa) and the common popliteal artery using an indigo system aspiration catheter 6 (cat6), an indigo system aspiration catheter 8 (cat8), and a non-penumbra sheath.It was reported that the patient had heavy clot burden and was uncooperative.During the procedure, the peel-away introducer sheath was used to introduce the cat6 to the sheath.It was reported that resistance was encountered immediately upon introduction to the sheath and the distal tip of a cat6 became ovalized.Therefore, the cat6 was removed.Next, while advancing a cat8 into the sheath, the same issue occurred.Therefore, the cat8 was removed.The procedure was completed using an indigo system aspiration catheter 7 (cat7) and the same sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned cat6 confirmed that the distal tip of the catheter was ovalized.If the cat6 is forcefully advanced against resistance during use, damage such as ovalization may occur.The root cause of resistance could not be determined.Further evaluation revealed kinks in the distal shaft.This damage was incidental to the reported complaint and likely occurred due to the forceful advancement against resistance.During the functional test, resistance was encountered due to the ovalization on the distal shaft of the cat6 while attempting to advance the catheter through a demonstration neuron max and a demonstration peel-able sheath, and no further functional testing could be performed.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2021-01940.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 6
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12399242
Report Number3005168196-2021-01939
Device Sequence Number5360847
Product Code QEW
UDI-Device Identifier00815948020405
UDI-Public00815948020405
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K192833
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2024
Device Model NumberCAT6KIT-A
Device Catalogue NumberCAT6KIT
Device Lot NumberF105234
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/09/2021
Supplement Date Received by Manufacturer09/09/2021
Initial Report FDA Received Date08/31/2021
Supplement Report FDA Received Date09/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight109
Date Report Sent to FDA01/01/2005